MAUDE Adverse Event Report: DEVILBISS HEALTHCARE LLC DEVILBISS; HOME CPAP UNIT

DEVILBISS HEALTHCARE LLC DEVILBISS; HOME CPAP UNIT
Model Number DV51D
Medical Device Problem Codes Material Discolored (1170); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2022
Type of Reportable Event Malfunction
Event or Problem Description
Devilbiss healthcare was notified via a medwatch report #mw5113485 of a complaint involving a devilbiss cpap machine.The medwatch report was filed by the end-user, who stated "i noted black debris in my cpap hose.I took the machine apart and found a hole was torn [in the foam] near the circulation pump [flow generator]." he also state "the foam insulation turned into a black sticky tar like substance." devilbiss initiated an investigation, including a discussion with the end-user, who claims to have been using the devilbiss cpap for more than 5 years.The serial number of the unit confirms the device was sold 9.5 years ago, which at the time of the incident was nearly twice the 5-year expected service life of the unit.The end-user stated he used the cpap device nightly for approximately 8 hours, and has not experienced any illness or injury relating to this complaint.He also confirmed he stopped using the device since observing the debris in the tubing (he has another device).He noted that approximately three years ago he began cleaning the cpap unit daily with an ozone cleaning device (soclean®) for 12 minutes, and expressed concern the use of the ozone cleaner "may have caused the issue." ozone and ozone cleaning devices are not recommended or approved for use with devilbiss cpap devices.The unit is being returned to devilbiss for evaluation.An update will be filed if new information becomes available.

Brand Name
DEVILBISS
Common Device Name
HOME CPAP UNIT
Manufacturer (Section D)
DEVILBISS HEALTHCARE LLC
100 devilbiss drive
somerset PA 15501
Manufacturer (Section G)
DEVILBISS HEALTHCARE LLC
100 devilbiss drive
somerset PA 15501
Manufacturer Contact
jillian forster
99 seaview blvd
ste 210
port washington, NY 11050
5169984600
MDR Report Key16039494
Report Number2515872-2022-00243
Device Sequence Number17512342
Product Code BZD
UDI-Device Identifier00885304001843
UDI-Public00885304001843
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K071689
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Remedial Action Inspection
Type of Report Initial
Report Date (Section B) 12/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberDV51D
Device Catalogue NumberDV51D
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2022
Initial Report FDA Received Date12/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/02/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age73 YR
Patient SexMale
Patient Weight92 KG